Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 82, NWS Philadelphia/Mount Holly

November 6, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Nov 6, 2003, 2:02 PM EST. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2003, 2:02 PM EST (19:02 UTC)
Expired
Nov 6, 2003, 4:00 PM EST
In force
118 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Nov 6, 10:55 AM EST, 3 hours 7 minutes earlier.

Area forecast discussion, Nov 6, 10:55 AM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1055 AM EST THU NOV 6 2003

FORECAST BARELY REQUIRES AN UPDATE. HAD TO PUT IN MORE OF A RANGE IN
TEMPS FOR THE FAR NWRN ZONES...AS IT DOES NOT APPEAR THE HIGHER
ELEVATIONS WILL REACH THE UPPER 50S. OTHERWISE CHANGES TO FORECAST WERE
OF THE FINE TUNING VARIETY. MODEL CAPES AND GOES CAPES SUGGEST THAT THE
LIGHTNING ACTIVITY HEADING TOWARD THE SRN DELMARVA WILL NOT REACH OUR
ZONES...BUT BUMPED UP PCPN AMOUNTS A BIT THERE. SOME OF THE TEMPERATURE
AND WIND GRIDS (AND THOSE AFFILIATED WITH THEM) WERE MASSAGED A LTL TO
ACCOUNT FOR PRESENT VALUES AND MADE SOME CHANGES IN WORDING IN THE ZFP
PRODUCT TO ACCOUNT FOR EXPECTED PCPN INTENSITY...BUT FOR THE MOST PART
THE FORECAST STANDS. COLD FRONT IS HANGING AROUND THE FAR SRN ZONES AS
EXPECTED. SHOULD REMAIN NEAR THERE UNTIL WAVE PASSES ALONG IT TONIGHT.
BULK OF PREV AFD IS BELOW.

.PHI...NONE.

MPD

***********************************************************************

SIG WX EVENT IS IN END GAME AS HVYR RAIN IS MOVING OFF TO OUR S AND
E ERY THIS MRNG AS CDFNT HAS INTRUDED THRU MUCH OF THE AREA. RAIN
WAS HVY ENUF TO CAUSE MINOR FLDG LAST EVE IN SXNS OF THE DEL VLY...
AND EVEN THE ASSUNPINK IN TRENTON WAS FALLING (IT ALMOST MADE FLD
STAGE) BY 2 AM. RADAR ESTIMATED AS MUCH AS 4.2 INCHES NEAR SWRN CAPE
MAY COUNTY. INSTABY AND CONVTN ARE OVER WITH FOR OUR CWA...BUT NEW
WAVE MOVG THRU THE MID ATLC REGION WL SET OFF MORE RAIN TDA WHICH
SHUD BE LESS CONVTV. QPF/S ARE FCST TO BE IN THE ONE TENTH TO ONE
THIRD INCH RANGE...A BIT LESS N AND A BIT MORE S...AND THIS SHUD NOT
CAUSE ANY ADNL FLD CONCERNS. HPC ACTUALLY LIKED A BIT MORE RAIN FOR
OUR SRN ZONES...UP TO A HALF INCH UP TO NEAR A BWI-PHL-BLM LINE AND
EVEN AN INCH NEAR OCEAN CITY MD...SO LATER FCSTRS MAY NEED TO WATCH
AREAS NEAR PHL (WHICH HAD COPIOUS RAIN LAST EVEE) SHUD HVYR RAIN
THAN CURRENTLY FCST MATERIALIZE.

OTHERWISE WL FCST CAT RAIN SRN AND CNTRL ZONES AND LIKELY N TDA...
FOR N WL START OFF CHC THEN BCMG LIKELY THIS AFTN. THEN WL CARRY
SLGT CHC N THIS EVE AND CAT CNTRL AND S DMSHG TO CHC OVRNGT. SOME
MRNG CLDS FRI SHUD GIVE WAY TO PTLY SUNNY CONDS DURG THE DAY AS
DRIER AIR ADVECTS INTO THE CWA.

NO CHG AT THIS POINT TO THE EXTDD AS NEXT SYSTEM MONDAY RIDES ALG
THE BACK SIDE OF THE SFC HI ON A ZONAL H5 FLO...AND WL LEAVE PCPN
CHCS AS THEY ARE FOR LATER WED AND WED NITE. MUCH COLDER AIR WILL
ENTER THE REGION ON BRISK NW THEN N WINDS. ADJUSTED DPTS DOWN A BIT
INTO THE WEEKEND AS AMS BCMS QUITE DRY...TX OKX. CORE OF COLDEST AIR
SHUD BE OVR THE REGION SAT INTO SUN...AND COLEST TEMPS OF AUTUMN
SHUD OCCUR SAT NITE.

WE START OFF WITH RATHER HI TEMPS AT ERY MRNG...SO FOR MAXES TDA DO
NOT ENVISION MUCH IN THE WAY OF TEMP RISE WITH  PREVAILING CLDS/
RAIN/NW FLOW. ADDED A CPL OF DEGS TO CURRENT...WHICH IS A CAT OR SO
OVR NGM MOS...AND THAT HSUD BE IT FOR THE MAXES TDA. MAVS AND METS
WERE MORE IN THE BALLPARK. THEN...CURRENTLY FCST TEMPS FOR TNGT THRU
SAT APPEAR TO BE ON TARGET SO ONLY MINOR ADJ WERE MADE.

NOTHING UP FOR THE MARINE.
Hazardous weather outlook, Nov 6, 4:45 AM EST, 9 hours 17 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EST THU NOV 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.